MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR

KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR
Model Number 011168-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
During a prostate resection using the thulep technique and the specific bipolar resection loop, the loop broke inside the patient when the surgeon attempted to retrieve a prostate chip.The surgeon then had to recover the small broken fragment using a single use flexible foreign body forceps.
 
Additional Manufacturer Narrative
Correction: created correction to modify from malfunction to adverse event.Updated the following sections: b1 - selected adverse event and product problem.B2 - selected required intervention to prevent permanent impairment/damage.H1 - selected serious injury.H2 - selected correction.

Brand Name
ELECTRODE, BIPOLAR
Common Device Name
ELECTRODE, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24887201
Report Number9610617-2026-00845
Device Sequence Number9897751
Product Code FAS
UDI-Device Identifier04048551412633
UDI-Public04048551412633
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011168-10
Device Catalogue Number011168-10
Device Lot Number858053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown